Prescription Drug Discussion Forums

Prescription Drug Discussion Forums (http://www.iddb.org/forums/index.php)
-   Avandia (http://www.iddb.org/forums/forumdisplay.php?f=59)
-   -   Weight Gain (http://www.iddb.org/forums/showthread.php?t=984)

Unregistered 09-13-2007 04:16 PM

Weight Gain
 
I am a Type II diabetic. My Dr. prescribed Avandamet for me last September. It was effective in lowering my sugars; however, even though my eating habits had not changed (indeed, they became better, as I tried to eat less and more healthfully) I was shocked to see at my Dr. visit last week that I've gained 37 pounds! I feel terrible and bloated and my legs have ballooned to twice their size. None of my clothes fit and, despite my trying to diet, my weight is constantly going UP at each visit weigh-in!! When I questioned my doctor about it, he claimed he did not know about the side effect of the weight gain; however, the nurse took me aside and confirmed that this drug and also Avandia alone DOES cause weight gain! I demanded to be taken off the Avandamet immediately and am now on 2000 mg of Metformin daily. If I do not see any improvement I am sorely tempted to just quit the drugs altogether and try to lower the sugars with aggressive dieting and exercise alone. WHY ARE WE NOT BEING TOLD THE TRUTH?? On the one hand, we are nagged to lose weight and when we gain, we are not told why, or the subject is brushed under the rug. I was told by him, however, that insulin therapy does cause weight gain. I feel so disheartened and panicky that my weight is spiralling out of control by these treatments.


All times are GMT. The time now is 04:45 PM.

Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2019, vBulletin Solutions, Inc.